Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 50, NWS Tulsa, OK

April 10, 2016Nowata County, Osage County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 10, 2016, 7:58 PM CDT for Nowata County, Osage County, Washington County, Oklahoma. It was in force for 47 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2016, 7:58 PM CDT (00:58 UTC)
Expired
Apr 10, 2016, 8:45 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Nowata County, OK, Osage County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 77 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 8:36 PM CDTHAIL 110 W Bartlesville, OK
Apr 10, 8:37 PM CDTHAIL 1Bartlesville, OK
Apr 10, 8:40 PM CDTHAIL 1.753 Ne Bartlesville, OK
Apr 10, 8:44 PM CDTHAIL 11 S Dewey, OK
Apr 10, 8:47 PM CDTHAIL 0.88Dewey, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 5:31 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2443 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
1.2
Supercell composite
13.4

Open this sounding in Storm Lab

The text

As transmitted.

318 
WUUS54 KTSA 110058
SVRTSA
OKC105-113-147-110145-
/O.NEW.KTSA.SV.W.0050.160411T0058Z-160411T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT SUN APR 10 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL OSAGE COUNTY IN NORTHEASTERN OKLAHOMA...
  SOUTHWESTERN NOWATA COUNTY IN NORTHEASTERN OKLAHOMA...
  CENTRAL WASHINGTON COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 845 PM CDT

* AT 758 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
  OF OSAGE HILLS STATE PARK...MOVING EAST AT 40 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BARTLESVILLE...                   PAWHUSKA...
  DEWEY...                          OSAGE HILLS STATE PARK...
  OKESA...                          NELAGONEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3660 9634 3668 9638 3678 9632 3684 9580
      3662 9572
TIME...MOT...LOC 0058Z 252DEG 34KT 3670 9621 

HAIL...1.75IN
WIND...70MPH
 
$$
2 follow-up statements
679 
WWUS54 KTSA 110115
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT SUN APR 10 2016

OKC105-113-147-110145-
/O.CON.KTSA.SV.W.0050.000000T0000Z-160411T0145Z/
OSAGE OK-NOWATA OK-WASHINGTON OK-
815 PM CDT SUN APR 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR EAST CENTRAL OSAGE...SOUTHWESTERN NOWATA AND CENTRAL WASHINGTON
COUNTIES...

AT 815 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OKESA...MOVING
EAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE...                   DEWEY...
OSAGE HILLS STATE PARK...         OKESA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3664 9620 3668 9628 3679 9624 3684 9580
      3664 9573
TIME...MOT...LOC 0115Z 260DEG 27KT 3674 9613 

HAIL...1.75IN
WIND...70MPH
 
$$
290 
WWUS54 KTSA 110127
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
827 PM CDT SUN APR 10 2016

OKC105-113-147-110145-
/O.CON.KTSA.SV.W.0050.000000T0000Z-160411T0145Z/
OSAGE OK-NOWATA OK-WASHINGTON OK-
827 PM CDT SUN APR 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR EAST CENTRAL OSAGE...WEST CENTRAL NOWATA AND CENTRAL WASHINGTON
COUNTIES...

AT 827 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES WEST OF
BARTLESVILLE...MOVING EAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE...                   DEWEY...
OSAGE HILLS STATE PARK...         OKESA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3666 9612 3670 9620 3680 9618 3684 9580
      3666 9574
TIME...MOT...LOC 0127Z 261DEG 25KT 3675 9605 

HAIL...1.75IN
WIND...70MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 7:26 PM CDT, 32 minutes earlier.

Area forecast discussion, Apr 10, 7:26 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
726 PM CDT SUN APR 10 2016

.DISCUSSION...
Storms have erupted over northeast Oklahoma this evening from
Pawnee county into northern Washington county. This is in advance
of the Cold front that is currently across northwest Oklahoma into
southeast Kansas. This is in area where the cap has eroded with
cape in the 2000 J/KG range. These storms will likely produce large
hail to the size of limes and wind gusts to around 70 mph. There is
also the potential for these storms to gain some rotation. Additional
storms are expected to move into the region from western Oklahoma later
this evening and from the northwest along the cold front. In addition
to the severe potential, heavy rain is possible with localized flooding.

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
Hazardous weather outlook, Apr 10, 4:55 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT SUN APR 10 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 PM CDT SUN APR 10 2016

...SEVERE WEATHER THREAT INCREASES THIS EVENING AND CONTINUES INTO MONDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...THIS EVENING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...THIS EVENING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA .

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...TONIGHT.

DISCUSSION...
AN ELEVATED SEVERE THUNDERSTORM POTENTIAL WILL EXIST THIS EVENING
AND OVERNIGHT...PRIMARILY ACROSS PORTIONS OF NORTHEAST OKLAHOMA
ALONG AND TO THE NORTHWEST OF INTERSTATE 44. THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS EVENING ALONG AN APPROACHING COLD
FRONT...AND EXPAND IN COVERAGE TONIGHT AS A LOW LEVEL JET
STRENGTHENS. THUNDERSTORMS TONIGHT MOST LIKELY WILL BE ELEVATED
...LEADING TO LARGE HAIL POTENTIALLY TO THE SIZE OF TENNIS BALLS.
HOWEVER...A LOW POTENTIAL FOR DAMAGING WIND GUSTS IN THE 60 TO 70
MPH RANGE AND ISOLATED TORNADOES EXISTS AS WELL. LOCALLY HEAVY
RAINFALL COULD LEAD TO FLASH FLOODING AS WELL...ESPECIALLY IN
FLOOD PRONE AREAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY THROUGH FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS LIKELY WILL BE ONGOING MONDAY MORNING ACROSS PORTIONS OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH AT MOST...ISOLATED
SEVERE WEATHER LIKELY OCCURRING AT THAT TIME. ADDITIONAL THUNDERSTORM
DEVELOPMENT IS EXPECTED ACROSS SOUTHERN OKLAHOMA AND INTO WEST
CENTRAL ARKANSAS DURING THE AFTERNOON HOURS MONDAY...AND WILL ALSO
CARRY AN ELEVATED RISK OF SEVERE WEATHER. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS...ALTHOUGH A
SMALL TORNADO THREAT WILL EXIST WITH ANY THUNDERSTORMS THAT
DEVELOP WELL AHEAD OF THE COLD FRONT. THE BULK OF THE THUNDERSTORM
ACTIVITY SHOULD BE SOUTH AND EAST OF THE REGION BY EARLY TUESDAY
MORNING.

QUIET WEATHER WILL THEN PREVAIL FOR THE REMAINDER OF THE UPCOMING
WORK WEEK...WITH THE NEXT NOTABLE STORM SYSTEM SET TO IMPACT THE
REGION NEXT WEEKEND.
EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 10, 7:06 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
706 PM CDT SUN APR 10 2016

OKZ054-110045-
OSAGE OK-
706 PM CDT SUN APR 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
745 PM CDT...

AT 706 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF PAWHUSKA...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWHUSKA...                       OSAGE HILLS STATE PARK...
OKESA...                          BIGHEART...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3650 9648 3664 9661 3696 9622 3673 9606
TIME...MOT...LOC 0006Z 231DEG 30KT 3662 9648
Special weather statement, Apr 10, 7:17 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
717 PM CDT SUN APR 10 2016

OKZ055-056-110100-
NOWATA OK-WASHINGTON OK-
717 PM CDT SUN APR 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NOWATA AND NORTHERN
WASHINGTON COUNTIES UNTIL 800 PM CDT...

AT 717 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COPAN...MOVING
NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
SOUTH COFFEYVILLE...              COPAN...
WANN...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3698 9541 3680 9599 3682 9600 3698 9600
      3700 9595 3700 9541
TIME...MOT...LOC 0017Z 242DEG 34KT 3689 9596
Local storm report, Apr 10, 7:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
748 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             PAWHUSKA                36.67N 96.34W
04/10/2016  E1.75 INCH       OSAGE              OK   PUBLIC

&&

RJS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:06 PM CDTSpecial Weather StatementTSAOsage39 min
Apr 10, 7:11 PM CDTSevere Thunderstorm WarningTSAOsage49 min
Apr 10, 7:17 PM CDTSpecial Weather StatementTSANowata43 min
Apr 10, 7:22 PM CDTSevere Thunderstorm WarningTSANowata, Washington38 min
Apr 10, 7:57 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington33 min
Apr 10, 8:43 PM CDTSevere Thunderstorm WarningTSANowata, Washington47 min
Apr 10, 9:11 PM CDTSevere Thunderstorm WarningTSAOsage49 min
Apr 10, 9:34 PM CDTSevere Thunderstorm WarningTSAOsage56 min
Apr 10, 10:00 PM CDTSevere Thunderstorm WarningTSANowata, Washington45 min
Apr 10, 10:43 PM CDTSpecial Weather StatementTSACraig47 min
Apr 11, 12:47 AM CDTSevere Thunderstorm WarningTSAOkfuskee43 min
Apr 11, 12:59 AM CDTSevere Thunderstorm WarningTSAPawnee17 min
Apr 11, 1:19 AM CDTSpecial Weather StatementTSAMcIntosh, Okmulgee41 min
Apr 11, 1:34 AM CDTSevere Thunderstorm WarningTSACreek26 min
Apr 11, 1:39 AM CDTSpecial Weather StatementTSATulsa36 min
Apr 11, 1:47 AM CDTSevere Thunderstorm WarningTSACreek, Pawnee28 min
Apr 11, 2:02 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Tulsa43 min
Apr 11, 2:27 AM CDTSpecial Weather StatementTSAPushmataha48 min
Apr 11, 3:23 AM CDTSpecial Weather StatementTSALeFlore37 min
Apr 11, 7:39 AM CDTSpecial Weather StatementTSAChoctaw36 min
Apr 11, 8:02 AM CDTSpecial Weather StatementTSAPushmataha13 min
Apr 11, 8:17 AM CDTSpecial Weather StatementTSAChoctaw28 min
Apr 11, 8:45 AM CDTSpecial Weather StatementTSAPushmataha30 min
Apr 11, 8:49 AM CDTSpecial Weather StatementTSAPushmataha26 min
Apr 11, 2:28 PM CDTSevere Thunderstorm WarningTSAPushmataha32 min
Apr 11, 2:57 PM CDTSpecial Weather StatementTSAPushmataha48 min
Apr 11, 3:12 PM CDTSevere Thunderstorm WarningTSAChoctaw48 min
Apr 11, 3:14 PM CDTSevere Thunderstorm WarningTSAPushmataha16 min
Apr 11, 3:58 PM CDTSevere Thunderstorm WarningTSAChoctaw32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.